I have recently been put on Lamictal for a mood disorder, not for a seizure disorder or bipolar disorder as usually prescribed. I am wondering if anyone has experienced any of the horrific side effects and what was the outcome. I would also like to hear from anyone who is on this drug and has worked wonders for them. This drug scares me, but I am hoping that is the answer to my prayers. I was thoroughly informed of a life-threatening facial rash, painful mouth sores, swollen neck glands, etc... I also was informed that the rash could leave horrific facial scarring. Wow! That is quite a risk, I hope it is worth it. Chloeolivia9
4 Dec 2006
hi my husband was put on lamictal and it saved not only his lifebut our family as well . he was put on it because he suffered from severe depression i mean he woul not leave the bed for days he was then given thisand within a couple weeks he came alive he was so scared that he to would get the rash but he did not. lamictal has helped him get better.si id suggest u give it a go and goodluck start living
28 Nov 2006
I'm new here and I'm so glad I found this site. I've been taking Lamictil for 2,5 yrs now and it saved my life... no... actually it gave me a life I never had. I suffer from temporal lobe epilepsy and bipolar with acute manic phases.It was hell to stabilize me, but it was worth it!
I've been doing great, till 2 months ago. I started getting nervous and anxious again. I couldn't concentrate for 2 minutes in a row and couldn't even read. I started to "forget", like in blackouts.
My psych try to increase it, but I got worse, then he gave me seroqual... what a disaster... He now gave me Cymbalta, but I'm too afraid to use it. I use to get all side-effects in the book when they put me on meds... I think I'm first gonna try hypnotherapy or something else. I'm in danger of loosing my job when I get sick of meds again.
I'll be glad to hear from someone who takes Lamictil and Cymbalta in combination.
8 Dec 2006
I have been on Lamictal for about 2 years for a seizure. Previously, i was on Dilatin. That nearly put me in a walking coma! Terrible. When i began to take Lamictal it was like waking up. I experienced no drastic side effects, but do seem to be having some minor digestive problems. i have noticed recent dental problems in that I haven't even had a filling for the 10 years previous to Lamictal and now I am on my 3rd root canal in 2 years. Not sure there is any correlation, but would appreciate any feedback.
29 Jul 2006
my hubby has bi polar and he is on 500 mgs of lamital and it works wonders for him its a great drug for people with mood disorders or bi polar i think youll find that it works good for you too. how long have you been on it? the rash is rare thats why they start you on a low dose first. my 13 year old son take 150 mgs and let me tell ya it work wonders for him he has ADHD and inaminnit explosive d/o and what a difference it made in him . what dosage are you on?
best of luck to you hope this helps!
2 Dec 2006
Four years ago I was put on Effexor, Lamictal and Seroquel ... eventually I tired of taking so many pills and decided to stop Lamictal as I suspected it was responsible for negative side effects. Seroquel was also dreadful, didn't figure that out for another three years, so I'm glad your off that. So my response is basically to your query about adverse effects on digestion. Oh, YES! Have been trying to fix damage to stomach for over a year, and am slowly improving. Pariet has helped; but I'm trying to fix these things now with natural 'stuff'.
15 Aug 2006
I took it for three years - I was very happy with it. No side effects. It didn't take me all the way but it was much better than the antidepressants (I am bipolar II, mostly depressed). I am only off it because I wanted to try Topimax to deal with a weight and drinking problem.
16 Aug 2006
I was put on Lamictal for "mood disorder" as well. My doc gave me the orange starter pack to titrate up on the dose. I must say, I had serious apprehensions about taking it. It took me like 2 weeks to start it because I was so nervous. I did. Everything was fine until I reached the 200mg a day point. As soon as I started taking 200 mg a day I developed Vertigo. I was a mess, my cognitive abilities where taking a beating as well. It was bad, my doc told me to stay at 150 mg for a while. I did, then I started developing a "acne" type rash on my face. That was enough for me to throw in the towel on lamictal. I was not about to chance a "potentially fatal" rash reaction. After my face calmed down, I thought about taking it again (i don't know what i was thinking, i wanted to more for my doctor then myself). I called GlaxoSmithKline and asked about what I should do to restart it.
They said it is not recommended to restart Lamictal if you had any type of skin reaction while taking it. Since there is no really way to know what caused to "rash" on my face, I can't restart it. I am glad now though. Its an expensive drug and I don't think that I REALLY needed to be on it.
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
He has been on every med known to man for ADHD and is currently on Lamictal as a mood stabilizer, vyvannse for ADHD and Invega and recently started ...
4 answers • 15 Nov 2009
I have to wean myself off lamictal (anti-seizure and mood stabilizer). I take it w/ zoloft. pls help
I take zoloft and lamictal to treat depression and anxiety. I've lost my job and health insurance and subsequently can't afford the cost of ...
4 answers • 17 Nov 2009
... any recommendations? I have read reviews of Lamictal and wondered about it. My psychologist suggested I discuss the use of these mood stabilizers ...
5 answers • 24 Dec 2010
I was perscribed lamictal 100mg for my severe bipolor mood swings. It helps really, but I jus want to know what catagorey lamical falls under as like ...
7 answers • 10 Jan 2013
I don't want to have the side effects of anti psychotic or mood stabilizers, particularly weight gain, due to having a long-term past of eating ...
3 answers • 16 Feb 2016